Limits...
A case of trastuzumab-associated cardiomyopathy presenting as an acute coronary syndrome: acute trastuzumab cardiotoxicity.

Hidalgo S, Albright CA, Wells GL - Case Rep Cardiol (2013)

Bottom Line: Trastuzumab is a monoclonal antibody highly effective in the treatment of several cancers, but its use is associated with cardiac toxicity which usually responds to cessation of the drug and/or medical therapy.Coronary angiography, however, demonstrated minimal epicardial disease, but new wall motion abnormalities.Furthermore, the patient did not respond to withdrawal of the drug or medical therapy for heart failure.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, Section on Cardiology, Wake Forest School of Medicine, Medical Center Boulevard, Winston-Salem, NC 27157-1045, USA.

ABSTRACT
Trastuzumab is a monoclonal antibody highly effective in the treatment of several cancers, but its use is associated with cardiac toxicity which usually responds to cessation of the drug and/or medical therapy. We present an unusual case of acute cardiac toxicity temporally related to administration of trastuzumab in which the clinical presentation suggested an acute coronary syndrome. Coronary angiography, however, demonstrated minimal epicardial disease, but new wall motion abnormalities. Furthermore, the patient did not respond to withdrawal of the drug or medical therapy for heart failure.

No MeSH data available.


Related in: MedlinePlus

12-lead ECG at presentation demonstrating new anterolateral T-wave inversions.
© Copyright Policy - open-access
Related In: Results  -  Collection


getmorefigures.php?uid=PMC4008353&req=5

fig1: 12-lead ECG at presentation demonstrating new anterolateral T-wave inversions.

Mentions: Immediately following his third trastuzumab infusion, he developed chest tightness, shortness of breath, and nausea. An EKG demonstrated new anterolateral T-wave inversions (Figure 1). Significant laboratory data included an initial troponin I of <0.006 ng/mL (normal 0.000–0.040 ng/mL) and a hemoglobin of 11.7 g/dL. He was transferred to a tertiary level medical center coronary care unit where his cardiac biomarkers remained negative (peak troponin I 0.007 ng/mL). An echocardiogram demonstrated new anterior and anteroseptal wall motion abnormalities (Figure 2) and an ejection fraction of 40%. He was begun on standard cardiac medications, including a beta blocker. A cardiac catheterization demonstrated mild nonobstructive coronary artery disease with wall motion abnormalities on the left ventriculogram, consistent with findings on the echocardiogram. The decision was made to hold treatment with trastuzumab until his left ventricular function improved. However, followup echocardiograms (four and ten weeks after cardiac hospitalization) demonstrated persistent left ventricular dysfunction with ejection fractions of 40%. Of note, serial echocardiograms prior to and during chemotherapy all demonstrated normal left ventricular systolic function.


A case of trastuzumab-associated cardiomyopathy presenting as an acute coronary syndrome: acute trastuzumab cardiotoxicity.

Hidalgo S, Albright CA, Wells GL - Case Rep Cardiol (2013)

12-lead ECG at presentation demonstrating new anterolateral T-wave inversions.
© Copyright Policy - open-access
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC4008353&req=5

fig1: 12-lead ECG at presentation demonstrating new anterolateral T-wave inversions.
Mentions: Immediately following his third trastuzumab infusion, he developed chest tightness, shortness of breath, and nausea. An EKG demonstrated new anterolateral T-wave inversions (Figure 1). Significant laboratory data included an initial troponin I of <0.006 ng/mL (normal 0.000–0.040 ng/mL) and a hemoglobin of 11.7 g/dL. He was transferred to a tertiary level medical center coronary care unit where his cardiac biomarkers remained negative (peak troponin I 0.007 ng/mL). An echocardiogram demonstrated new anterior and anteroseptal wall motion abnormalities (Figure 2) and an ejection fraction of 40%. He was begun on standard cardiac medications, including a beta blocker. A cardiac catheterization demonstrated mild nonobstructive coronary artery disease with wall motion abnormalities on the left ventriculogram, consistent with findings on the echocardiogram. The decision was made to hold treatment with trastuzumab until his left ventricular function improved. However, followup echocardiograms (four and ten weeks after cardiac hospitalization) demonstrated persistent left ventricular dysfunction with ejection fractions of 40%. Of note, serial echocardiograms prior to and during chemotherapy all demonstrated normal left ventricular systolic function.

Bottom Line: Trastuzumab is a monoclonal antibody highly effective in the treatment of several cancers, but its use is associated with cardiac toxicity which usually responds to cessation of the drug and/or medical therapy.Coronary angiography, however, demonstrated minimal epicardial disease, but new wall motion abnormalities.Furthermore, the patient did not respond to withdrawal of the drug or medical therapy for heart failure.

View Article: PubMed Central - PubMed

Affiliation: Department of Internal Medicine, Section on Cardiology, Wake Forest School of Medicine, Medical Center Boulevard, Winston-Salem, NC 27157-1045, USA.

ABSTRACT
Trastuzumab is a monoclonal antibody highly effective in the treatment of several cancers, but its use is associated with cardiac toxicity which usually responds to cessation of the drug and/or medical therapy. We present an unusual case of acute cardiac toxicity temporally related to administration of trastuzumab in which the clinical presentation suggested an acute coronary syndrome. Coronary angiography, however, demonstrated minimal epicardial disease, but new wall motion abnormalities. Furthermore, the patient did not respond to withdrawal of the drug or medical therapy for heart failure.

No MeSH data available.


Related in: MedlinePlus